Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is weight loss and metabolism change after menopause,normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1992
Answered : 621 Questions
I am 58 y.o. and in good health, Recently I went on blood pressure medicine. i am concerned because I am losing weight. I am an emotional eater and had been gaining weight. I do have night sweats. I recently had blood work done and everhtying was normal. Is is normal to lose weight and your metabolism change after menopause.
Posted Fri, 28 Feb 2014 in General Health
Answered by Dr. Behar Greca 55 minutes later
Brief Answer: Menopause changes your metabolism... Detailed Answer: Hi, Thank you for posting your query here. During menopause hormonal changes happens in your organism. It is true that menopause changes your metabolism. Hormonal changes cause weight gain, high blood pressure and thyroid function changes. You need a checkup for diabetes mellitus by making a glycemic test and an urine glucose level test, a lipid test for cholesterol level and a thyroid function test. I think that weight loss is caused by Diabetes mellitus. The results of the tests will show you the real causes of weight loss. Ask me for anything unclear. Dr. Behar.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor